Alert archive / Ohio / Frost Advisories in 2020
Frost Advisory 9, NWS Northern Indiana
NWS Northern Indiana issued this frost advisory at Oct 15, 2020, 3:57 AM EDT for 8 counties in Ohio. It took effect at Oct 16, 2020, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2020, 3:57 AM EDT (07:57 UTC)
- In effect from
- Oct 16, 2020, 2:00 AM EDT
- Expired
- Oct 16, 2020, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Northern Indiana
Counties Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 115 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1619 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 733 m²/s²
- 0-3 km storm-relative helicity
- 889 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
998 WWUS73 KIWX 150757 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 357 AM EDT Thu Oct 15 2020 INZ003>009-012>018-020-022>027-032>034-MIZ078>081-151600- /O.NEW.KIWX.FZ.W.0007.201016T0600Z-201016T1200Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Cass MI-St. Joseph MI-Branch-Hillsdale- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, and Litchfield 357 AM EDT Thu Oct 15 2020 /257 AM CDT Thu Oct 15 2020/ ...FREEZE WARNING IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT /7 AM CDT/ FRIDAY... * WHAT...Widespread sub-freezing temperatures as low as 30 are expected, with locally colder spots briefly in the upper 20s. * WHERE...Portions of northern Indiana and southwest Michigan. * WHEN...From 2 AM EDT /1 AM CDT/ to 8 AM EDT /7 AM CDT/ Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ OHZ001-002-004-005-015-016-024-025-151600- /O.NEW.KIWX.FR.Y.0009.201016T0600Z-201016T1200Z/ Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert- Allen OH- Including the cities of Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, Spencerville, and Bluffton 357 AM EDT Thu Oct 15 2020 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Williams, Fulton OH, Defiance, Henry, Paulding, Putnam, Van Wert and Allen OH Counties. * WHEN...From 2 AM to 8 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
4 follow-up statements
253 WWUS73 KIWX 151502 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 1102 AM EDT Thu Oct 15 2020 INZ003>009-012>018-020-022>027-032>034-MIZ078>081-160000- /O.CON.KIWX.FZ.W.0007.201016T0600Z-201016T1200Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Cass MI-St. Joseph MI-Branch-Hillsdale- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, and Litchfield 1102 AM EDT Thu Oct 15 2020 /1002 AM CDT Thu Oct 15 2020/ ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT /7 AM CDT/ FRIDAY... * WHAT...Widespread sub-freezing temperatures as low as 30 are expected, with locally colder spots briefly in the upper 20s. * WHERE...Portions of northern Indiana and southwest Michigan. * WHEN...From 2 AM EDT /1 AM CDT/ to 8 AM EDT /7 AM CDT/ Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ MIZ077-160000- /O.EXA.KIWX.FR.Y.0009.201016T0600Z-201016T1200Z/ Berrien- Including the cities of Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, and Paw Paw Lake 1102 AM EDT Thu Oct 15 2020 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... * WHAT...Temperatures as low as 33 inland from the lake will result in frost formation. Areas closer to the lake may fall back into the mid to upper 30s for a couple hours. * WHERE...Berrien County. * WHEN...From 2 AM to 8 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ OHZ001-002-004-005-015-016-024-025-160000- /O.CON.KIWX.FR.Y.0009.201016T0600Z-201016T1200Z/ Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert- Allen OH- Including the cities of Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, Spencerville, and Bluffton 1102 AM EDT Thu Oct 15 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Williams, Fulton OH, Defiance, Henry, Paulding, Putnam, Van Wert and Allen OH Counties. * WHEN...From 2 AM to 8 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
054 WWUS73 KIWX 152351 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 751 PM EDT Thu Oct 15 2020 INZ003>009-012>018-020-022>027-032>034-MIZ078>081-160800- /O.CON.KIWX.FZ.W.0007.201016T0600Z-201016T1200Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Cass MI-St. Joseph MI-Branch-Hillsdale- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, and Litchfield 751 PM EDT Thu Oct 15 2020 /651 PM CDT Thu Oct 15 2020/ ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT /7 AM CDT/ FRIDAY... * WHAT...Widespread sub-freezing temperatures as low as 30 are expected, with locally colder spots briefly in the upper 20s. * WHERE...Portions of northern Indiana and southwest Michigan. * WHEN...From 2 AM EDT /1 AM CDT/ to 8 AM EDT /7 AM CDT/ Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ OHZ001-002-004-005-015-016-024-025-160800- /O.CON.KIWX.FR.Y.0009.201016T0600Z-201016T1200Z/ Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert- Allen OH- Including the cities of Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, Spencerville, and Bluffton 751 PM EDT Thu Oct 15 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Williams, Fulton OH, Defiance, Henry, Paulding, Putnam, Van Wert and Allen OH Counties. * WHEN...From 2 AM to 8 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MIZ077-160800- /O.CON.KIWX.FR.Y.0009.201016T0600Z-201016T1200Z/ Berrien- Including the cities of Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, and Paw Paw Lake 751 PM EDT Thu Oct 15 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... * WHAT...Temperatures as low as 33 inland from the lake will result in frost formation. Areas closer to the lake may fall back into the mid to upper 30s for a couple hours. * WHERE...Berrien County. * WHEN...From 2 AM to 8 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
632 WWUS73 KIWX 160747 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 347 AM EDT Fri Oct 16 2020 INZ003>009-012>018-020-022>027-032>034-MIZ078>081-161600- /O.NEW.KIWX.FR.Y.0010.201017T0600Z-201017T1200Z/ /O.CON.KIWX.FZ.W.0007.000000T0000Z-201016T1200Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Cass MI-St. Joseph MI-Branch-Hillsdale- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, and Litchfield 347 AM EDT Fri Oct 16 2020 /247 AM CDT Fri Oct 16 2020/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT /7 AM CDT/ SATURDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 28 to 31 degrees. For the Frost Advisory, temperatures in the lower to middle 30s will result in frost formation. * WHERE...Portions of northern Indiana and southwest Michigan. * WHEN...For the Freeze Warning, until 8 AM EDT /7 AM CDT/ this morning. For the Frost Advisory, from 2 AM EDT /1 AM CDT/ to 8 AM EDT /7 AM CDT/ Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ OHZ001-002-004-005-015-016-024-025-161600- /O.NEW.KIWX.FR.Y.0010.201017T0600Z-201017T1200Z/ /O.CON.KIWX.FR.Y.0009.000000T0000Z-201016T1200Z/ Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert- Allen OH- Including the cities of Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, Spencerville, and Bluffton 347 AM EDT Fri Oct 16 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... * WHAT...For the first Frost Advisory, temperatures as low as 32 will result in frost formation. For the second Frost Advisory, temperatures as low as 32 will result in frost formation. * WHERE...Williams, Fulton OH, Defiance, Henry, Paulding, Putnam, Van Wert and Allen OH Counties. * WHEN...For the first Frost Advisory, until 8 AM EDT this morning. For the second Frost Advisory, from 2 AM to 8 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MIZ077-161600- /O.NEW.KIWX.FR.Y.0010.201017T0600Z-201017T1200Z/ /O.CON.KIWX.FR.Y.0009.000000T0000Z-201016T1200Z/ Berrien- Including the cities of Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, and Paw Paw Lake 347 AM EDT Fri Oct 16 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... * WHAT...For the first Frost Advisory, temperatures as low as 36 will result in frost formation. For the second Frost Advisory, temperatures as low as 35 will result in frost formation. * WHERE...Berrien County. * WHEN...For the first Frost Advisory, until 8 AM EDT this morning. For the second Frost Advisory, from 2 AM to 8 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
706 WWUS73 KIWX 161159 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 759 AM EDT Fri Oct 16 2020 INZ003>009-012>018-020-022>027-032>034-MIZ078>081-162000- /O.EXP.KIWX.FZ.W.0007.000000T0000Z-201016T1200Z/ /O.CON.KIWX.FR.Y.0010.201017T0600Z-201017T1200Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Cass MI-St. Joseph MI-Branch-Hillsdale- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, and Litchfield 759 AM EDT Fri Oct 16 2020 /659 AM CDT Fri Oct 16 2020/ ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT /7 AM CDT/ SATURDAY... ...FREEZE WARNING WILL EXPIRE AT 8 AM EDT /7 AM CDT/ THIS MORNING... * WHAT...Temperatures in the low to mid 30s will result in frost formation. * WHERE...Portions of northern Indiana and southwest Michigan. * WHEN...From 2 AM EDT /1 AM CDT/ to 8 AM EDT /7 AM CDT/ Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ OHZ001-002-004-005-015-016-024-025-162000- /O.EXP.KIWX.FR.Y.0009.000000T0000Z-201016T1200Z/ /O.CON.KIWX.FR.Y.0010.201017T0600Z-201017T1200Z/ Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert- Allen OH- Including the cities of Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, Spencerville, and Bluffton 759 AM EDT Fri Oct 16 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... * WHAT...Temperatures in the low to mid 30s will result in frost formation. * WHERE...Putnam, Paulding, Williams, Fulton OH, Henry, Defiance, Allen OH and Van Wert Counties. * WHEN...From 2 AM to 8 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MIZ077-162000- /O.EXP.KIWX.FR.Y.0009.000000T0000Z-201016T1200Z/ /O.CON.KIWX.FR.Y.0010.201017T0600Z-201017T1200Z/ Berrien- Including the cities of Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, and Paw Paw Lake 759 AM EDT Fri Oct 16 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... * WHAT...Temperatures in the mid 30s will result in frost formation. * WHERE...Berrien County. * WHEN...From 2 AM to 8 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this frost advisory went out at Oct 15, 1:26 AM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Oct 15, 1:26 AM EDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 126 AM EDT Thu Oct 15 2020 .SYNOPSIS... Issued at 120 AM EDT Thu Oct 15 2020 Cooler air will overspread the region today through the weekend. There will be some scattered showers this morning across parts of northern Indiana and southern Michigan. The rain will shift east into northwest by midday through the early afternoon. Highs will mainly be in the 50s. Dry weather returns for Friday and Saturday, though it will remain cool. Lows Thursday and Friday night will be in the lower to middle 30s with frost. && .SHORT TERM...(This Evening through Thursday) Issued at 230 PM EDT Wed Oct 14 2020 Water vapor imagery depicting short wave over northwest MN rounding the base of upper trough associated with deep closed low over central Canada. Latest surface analysis has associated low pressure nearly co-located with this feature with cold front extending back to frontal wave in western KS. Initial moisture surge into the mid-MS valley ahead of the front will have PW values over one inch across central Illinois this evening. This is expected to split off into a northern component with primary surface low in northern great lakes and southern component lagging back with frontal wave as cold front approaches and moves through the area Thursday. This combined with dry boundary/low levels will provide little in the way of precip for the area...as bore out by ensemble members continuing trend of clustering below 0.1 inches. Latest trend in deterministic models has better upper jet dynamics supporting large scale lifting late Thursday and over our SE CWA. All this supports previous forecast of lowering QPF and keeping POPs in chance range...with focus toward SE CWA. Mild conditions for tonight as modest WAA ahead of the cold front will keep lows 50-55F while extensive cloud cover and passage of cold front will keep highs Thursday only 55-60F. && .LONG TERM...(Thursday Night through Wednesday) Issued at 230 PM EDT Wed Oct 14 2020 Much colder air spills into the region in the wake of Thursday's frontal passage. Good clustering among the global ensemble members has low level thermal trough dropping 850mb temps 0 to -5C. This will bring frost potential to the area Friday morning with lows in the mid 30s and frost and possibly freezing temps Saturday morning. A broad upper level trough will be the prevailing feature through much of the extended as deep closed low pivots through the Hudson Bay. Short wave energy rotating through the base of the trough is expected to move across the northern great lakes and into eastern Ontario this weekend. Associated surface low will once again be well north of the area as it lifts northeast from the upper MS valley toward James Bay. Trailing cold front will bring precip chances back into the area Sunday afternoon. Large model differences resulting in extended low chance POPs from NBM beginning of next week. && .AVIATION...(For the 06Z TAFS through 06Z Thursday Night) Issued at 125 AM EDT Thu Oct 15 2020 Low level jet shifting east into northwest Ohio, along with veering surface winds associated with frontal boundary slicing through northern Indianan, between KSBN/KFWA to bring end of LLWS. Focus shifts on shortwave over central Illinois to move up along front that should lend increased shower activity, especially for KFWA area. Continued period of post frontal MVFR ceilings with deeper cold air advection/lowered condensation levels. However this should mixout into VFR ceilings by early/mid afternoon. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Small Craft Advisory until 5 AM EDT Friday for LMZ043-046. && SYNOPSIS...Murphy SHORT TERM...JAL LONG TERM...JAL AVIATION...Murphy Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 14, 5:20 AM EDT, 22 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 520 AM EDT Wed Oct 14 2020 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-150930- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 520 AM EDT Wed Oct 14 2020 /420 AM CDT Wed Oct 14 2020/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Dry and windy conditions this afternoon in northern Indiana mainly along and west of Highway 31 may bring an elevated risk of field fires. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Frost and freezing temperatures are possible Thursday and Friday nights. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-150930- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 520 AM EDT Wed Oct 14 2020 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous conditions for small craft are possible at times Thursday through Sunday.
In the hours before
Local storm report, Oct 15, 12:40 AM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1240 AM EDT THU OCT 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM NON-TSTM WND GST 5 WNW LONG BEACH 41.77N 86.94W
10/14/2020 M45 MPH LMZ046 IN C-MAN STATION
&&The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 3:57 AM EDT | Freeze Warning | IWX | Branch, Cass, Hillsdale, Saint Joseph | 28 hr |
Nearby
Frost Advisories in Ohio, 2020Frost Advisories in Michigan, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.